Alert archive / Connecticut / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 24, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 31, 2002, 7:45 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2002, 7:45 PM EDT (23:45 UTC)
- Expired
- May 31, 2002, 8:30 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 312345 SVROKX CTC011-010030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 745 PM EDT FRI MAY 31 2002 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT * UNTIL 830 PM EDT. * AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BALTIC...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE IN THE VICINITY OF... PRESTON AROUND 755 PM. VOLUNTOWN AROUND 810 PM. SOME OTHER LOCATIONS IN THE WARNING INCLUDE FITCHVILLE. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY EVENING FOR NORTHEAST NEW JERSEY. LAT...LON 4172 7219 4154 7224 4144 7180 4164 7179
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:05 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 31, 3:05 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 305 PM EDT FRI MAY 31 2002 SCTRD TRW...GUSTY WINDS AND HAIL PSBL THROUGH THIS EVE. COLD FRONT PASSES TO THE E AFTER MIDNIGHT. HI PRES THEN BUILDS IN RESULTING IN FAIR WX OVER THE WEEKEND. MARINE...SCA UP FOR ROUGH SEAS S OF LONG ISL. SEAS EXPECTED TO BUILD TO AROUND 5 FT THIS EVE. .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...SMALL CRAFT ADVIS FOR ROUGH SEAS...ANZ350-353-355. NONE. EKH
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:05 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region | 25 min |
| May 31, 7:24 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region | 36 min |
| May 31, 7:28 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 47 min |
| May 31, 7:36 PM EDT | Tornado Warning | OKX | Naugatuck Valley Planning Region | 39 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.